Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 5, 2025, 7:38 PM CDT for Covington County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2025, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 5, 2025, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WGUS54 KMOB 060038
FFWMOB
ALC039-060330-
/O.NEW.KMOB.FF.W.0026.250806T0038Z-250806T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
738 PM CDT Tue Aug 5 2025
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Covington County in south central Alabama...
* Until 1030 PM CDT.
* At 738 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Green Bay and Stedman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3113 8619 3111 8619 3106 8619 3106 8631
3120 8630 3120 8628 3121 8619 3119 8619
3118 8619
FLASH FLOOD...RADAR INDICATED
$$
RDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:28 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 5, 6:28 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Mobile AL 628 PM CDT Tue Aug 5 2025 ...New Aviation... .DISCUSSION... Issued at 1245 PM CDT Tue Aug 5 2025 The area remains on the eastern side of a broad upper level trough with a deep southwesterly flow aloft. At the surface deep layer moisture continues to stream northward with precipitable water values above 2 inches. The highest rain chances remain along the coastal areas where a weak frontal boundary remains stalled. The weak front will focus convective activity along the coast and generally across the eastern portion of the area (east of I-65) through Wednesday. While severe storms are not expected, minor flooding will remain possible where slow moving storms train over the same areas. The trough lifts out for the end of the week with a return to more typical diurnal summertime pattern for the end of the week. The pattern may attempt to get slightly more active again late in the weekend into early next week as an inverted upper level trough potentially pivots westward toward the Gulf. Some of the guidance shows a slug of moisture associated with this feature sliding into the area by early next week. High temps will generally be in the upper 80s and low 90s through the period. /13 && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Tue Aug 5 2025 General VFR conditions were noted over most of the forecast area with local drops in conditions to low end MVFR in showers and thunderstorms over our coastal counties were noted at 23z. This convection will decrease this evening with the loss of the day's heating and shift offshore overnight, with TAF sites along and south of I-10 possible affected. Scattered to numerous showers and thunderstorms are expected Wednesday afternoon, bringing local drops in conditions to low end MVFR levels in the stronger storms. Southerly winds around 5 knots outside of the current convection will become light overnight, then increase to east to southeast 5 to 10 knots during the day Wednesday. /16 && .MARINE... Issued at 1245 PM CDT Tue Aug 5 2025 A weak front continues to hover near the coast and out over the Gulf early this week. Winds will vary in direction with the nearby front but wind speed looks generally light. In addition to winds and seas higher near storms, reductions in visibility are likely in heavy rains and frequent lightning will also pose a hazard to recreational and commercial boating interests. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 5, 2:36 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
236 PM CDT Tue Aug 5 2025
ALZ264-052015-
Baldwin Central AL-
236 PM CDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout along Fish River 4 miles northwest
of Magnolia Springs, or 6 miles east of Point Clear. This storm was
nearly stationary.
HAZARD...Waterspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Robertsdale, Summerdale, and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8781 3044 8780 3046 8780 3046 8782
3044 8783 3043 8783 3049 8788 3062 8770
3051 8762 3042 8781
TIME...MOT...LOC 1934Z 241DEG 2KT 3046 8781
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEFFERThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:17 PM CDT | Areal Flood Advisory | MOB | Covington | 21 min |
| Aug 5, 7:56 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.